MAUDE Adverse Event Report: COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Patient code; no known impact or consequences to patient reported.Device code; unraveling is not labeled.The event is currently under investigation.
 
Event or Problem Description
During the removal of the 5fr shuttle sheath from the (b)(6) female patient with pre-existing condition of right leg pad with claudication and a tortuous anatomy, the mid portion of the sheath unraveled following an aortogram, right leg angiogram, right tibial artery balloon angioplasty.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Correction -initial was filed within the 30 day time frame regardless of corrected date (additional information provided/updated): investigation/evaluation during the course of the investigation, a visual inspection, along with a review of the complaint history, quality control, device history record, instructions for use (ifu), manufacturing instructions, and trends of the returned product was conducted.The integrity of this device is verified 100% during the manufacturing process.An instructions for use (ifu) is provided; which states: ¿warnings: before withdrawing the sheath through tortuous anatomy, insert the introducer dilator to avoid possible breakage.¿ based on the inspection of the returned complaint device, it is likely the device experienced forces beyond its intended design.In the event description, it was noted that the patient had a "pre-existing condition of right leg pad with claudication and a tortuous anatomy." therefore, the patient's condition/anatomy could have lead to the need for excess force when removing the device.We will continue to monitor for similar complaints.Per the quality engineering risk assessment (qera) no further action is required.
 
Event or Problem Description
Aortogram, right leg angiogram, right tibial artery balloon angioplasty procedure was being performed on the (b)(6) female patient; with pre-existing condition of right leg pad with claudication and a tortuous anatomy.During the removal of the 5fr shuttle sheath, the mid portion of the sheath unraveled.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures nor experience any adverse effects due to this occurrence.

Brand Name
FLEXOR SHUTTLE TIBIAL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5702963
Report Number1820334-2016-00390
Device Sequence Number413458
Product Code DYB
UDI-Device Identifier00827002300095
UDI-Public(01)00827002300095(17)181006(10)6264660
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKSAW-5.0-18/38-90-RB-SHTL-HC
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/07/2016
Supplement Report FDA Received Date09/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age36 YR
Patient Weight64